Alert archive / Mississippi / Tornado Warnings in 2025

Tornado Warning 17, NWS Mobile, AL

March 4, 2025George County, Mississippi; Mobile County, Alabama

NWS Mobile, AL issued this tornado warning at Mar 4, 2025, 7:55 PM CST for George County, Mississippi; Mobile County, Alabama. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 4, 2025, 7:55 PM CST (01:55 UTC)
Expired
Mar 4, 2025, 8:30 PM CST
In force
35 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Mobile County, AL, George County, MS

The radar

The Mobile radar (KMOB), 27 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 7:55 PM CSTTORNADO4 Nw Agricola, MSAn EF1 tornado began near the intersection of Marshall Smith Road and Cooks Corner Road where a farm building was completely destroyed on the west side of the road. On the east side of the road, another large outbuilding/trailer was rolled off its supporting b

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 4, 12:22 PM CSTTornado WatchSPC9 hr
Mar 4, 5:41 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 312 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 807 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
312 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
559 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
807 m²/s²
0-3 km storm-relative helicity
912 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.6

Open this sounding in Storm Lab

The text

As transmitted.

115 
WFUS54 KMOB 050155
TORMOB
ALC097-MSC039-050230-
/O.NEW.KMOB.TO.W.0017.250305T0155Z-250305T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Mobile AL
755 PM CST Tue Mar 4 2025

The National Weather Service in Mobile has issued a

* Tornado Warning for...
  Northwestern Mobile County in southwestern Alabama...
  Southeastern George County in southeastern Mississippi...

* Until 830 PM CST.

* At 753 PM CST, a severe thunderstorm capable of producing a tornado
  was located 6 miles south of Lucedale, moving east at 50 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Chunchula around 815 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3076 8862 3088 8868 3110 8811 3087 8801
TIME...MOT...LOC 0153Z 251DEG 43KT 3083 8857 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

RD
2 follow-up statements
438 
WWUS54 KMOB 050209
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
809 PM CST Tue Mar 4 2025

MSC039-050218-
/O.CAN.KMOB.TO.W.0017.000000T0000Z-250305T0230Z/
George MS-
809 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR SOUTHEASTERN GEORGE COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CST
for southwestern Alabama.

LAT...LON 3097 8842 3100 8838 3110 8812 3110 8811
      3092 8803 3086 8842
TIME...MOT...LOC 0208Z 245DEG 44KT 3092 8838 

$$

ALC097-050230-
/O.CON.KMOB.TO.W.0017.000000T0000Z-250305T0230Z/
Mobile AL-
809 PM CST Tue Mar 4 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CST FOR
NORTHWESTERN MOBILE COUNTY...

At 808 PM CST, a severe thunderstorm capable of producing a tornado
was located 6 miles north of Wilmer, or 12 miles east of Lucedale,
moving northeast at 50 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Gulfcrest around 815 PM CST.
  Chunchula around 820 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3097 8842 3100 8838 3110 8812 3110 8811
      3092 8803 3086 8842
TIME...MOT...LOC 0208Z 245DEG 44KT 3092 8838 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

RD
800 
WWUS54 KMOB 050225
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
825 PM CST Tue Mar 4 2025

ALC097-050233-
/O.EXP.KMOB.TO.W.0017.000000T0000Z-250305T0230Z/
Mobile AL-
825 PM CST Tue Mar 4 2025

...THE TORNADO WARNING FOR NORTHWESTERN MOBILE COUNTY WILL EXPIRE AT
830 PM CST...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 100 AM CST
for southwestern Alabama.

Remember, a Severe Thunderstorm Warning still remains in effect for
Mobile County until 900 PM CST

LAT...LON 3097 8842 3100 8838 3110 8812 3110 8811
      3092 8803 3086 8842
TIME...MOT...LOC 0223Z 251DEG 43KT 3098 8819 

$$

RD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Mar 4, 5:50 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Mar 4, 5:50 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
550 PM CST Tue Mar 4 2025

...New AVIATION...

.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Tue Mar 4 2025

A line of convection currently just west of the forecast area will
sweep quickly through the area and exit to the east by 09Z at the
latest. Low level wind shear will be present across the area this
evening with a southerly flow of 50-60 knots near 2 kft. Southerly
winds of 15-30 knots with gusts to 45 knots ahead of the line
become southwest at 10-20 knots after the storms move through. A
westerly flow at 10-20 knots is anticipated for Wednesday.
VFR/MVFR ceilings ahead of the line decrease to IFR with the
storms, then improve to VFR conditions in the wake of the storms,
with VFR conditions following through Wednesday. /29

&&

.PREV DISCUSSION... /issued 312 PM CST Tue Mar 4 2025/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Wednesday night)
Issued at 312 PM CST Tue Mar 4 2025

..Severe Weather Risk Increases Later Today into Tonight...

Upper air maps indicate a sharpening upper trof moving out of the
Plains. Upper flow is becoming increasingly diffluent downstream
over the Lower MS River Valley and central Gulf coast. Beneath the
large scale diffluent flow is a large and complex frontal/low
pressure system which is also moving out of the Plains. A warm front
is lifting northeastward over the local area and the warm sector
will be setting up with a zone of deep environmental moisture
(PWAT's 1.5 to 1/7") and bulk shear magnitudes of 50 to 70 kts
spreading in from the west. Considering this along with the large
scale support aiding in low level forcing/maintenance ahead of an
eastward moving cold front, deep convection is organizing and
translating east across central MS and southeast LA. Weather watches
are expected to expand eastward with convection entering the western
zones by mid to late afternoon continuing eastward over forecast
area tonight. A potentially intense squall line sweeps eastward,
with the primary threat being damaging winds 60+ mph being the main
threat at 30% probabilities. Considering strongly curved hodographs,
a few tornadoes cannot be ruled out. Some of these could be strong
(EF2+) especially in storms that are more discrete. An enhanced risk
for severe storms remains in place over the entire area.

The initial cold front sweeps east of the I-65 corridor by and after
midnight tonight and brings a downward trend in precipitation
coverage with its passage. The severe weather threat also ends
following the cold frontal passage. A secondary cold front makes
passage Wednesday with winds turning more westerly and breezy. No
rain Wednesday and Wednesday night. Turning colder Wednesday night
/10

Coastal Hazards...With the increasing southerly flow and Gale
Warnings starting this afternoon, wave heights will rapidly increase
through this evening. Expect surf heights to climb to 7 to 11 feet,
and a High Surf Warning will be in effect starting at noon today. On
top of the high surf, life threatening rip currents will occur
across all area beaches today through late Wednesday night.
Currently, we are just coming out of a neap tide meaning that tidal
ranges are rather small across the area. However, given the strong
low level flow we will need to closely monitor northern Mobile Bay
for some coastal flooding. Right now guidance is just reaching
minimal criteria for a very short period, but if trends continue
then we might get close to seeing some minor coastal flooding.
Nonetheless, some overwash may be possible in our flood prone
barrier islands such as Ft. Pickens, Dauphin Island, Santa Rosa
Island. /22

SHORT AND LONG TERM...
(Thursday through Tuesday)
Issued at 312 PM CST Tue Mar 4 2025

A large, negatively tilted upper trof over the northeastern
states and extending towards the Bahamas moves well off into the
western Atlantic through Friday. For this weekend, an upper trof
over the southwest states advances across the southern Plains then
becomes absorbed on Sunday into a large upper trof evolving over
the eastern states. A surface ridge shifts eastward across the
forecast region Thursday into Thursday night as a surface low
advances across the central Plains, and this allows for a return
flow to become established over the forecast area by Friday. The
surface low moves off across the eastern states and brings a cold
front through the land portion of the forecast area Friday night
which stalls over the marine area. The frontal boundary then lifts
into the southern portion of the forecast area on Saturday as a
surface low advances from Texas to across southern Louisiana, then
the front moves well offshore Saturday night as the surface low
moves across the area and exits to the east. Dry conditions are
expected over the forecast area Thursday into Friday. As the front
moves through the area along with the passage of the surface low,
slight chance to chance pops follow for Friday night with good
chance to likely pops for Saturday into Saturday evening before
diminishing. Mostly dry conditions are expected for Sunday except
for some low pops near the coast, then dry conditions are
expected for Monday and Tuesday. A moderate risk of rip currents
will be in effect Thursday, then a low risk follows for Thursday
night and Friday. A moderate risk of rip currents is then in
effect for Friday night and Saturday. /29

MARINE...
Issued at 312 PM CST Tue Mar 4 2025

Onshore flow will increase to very strong through midnight as a
powerful cold front approaches from the west. A strong westerly flow
will follow the passage of the cold front late tonight through
Wednesday, then shift northwesterly for Wednesday night. Gusts to
gale force are likely through Wednesday night, especially out over
over the open Gulf. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      54  67  39  65  45  73  58  77 / 100   0   0   0   0   0  30  70
Pensacola   59  67  43  63  48  70  62  75 / 100   0   0   0   0   0  30  70
Destin      59  69  45  64  50  70  62  73 / 100   0   0   0   0   0  30  70
Evergreen   51  67  37  63  38  75  55  76 /  90   0   0   0   0   0  30  60
Waynesboro  49  62  37  63  41  77  54  74 / 100   0   0   0   0   0  10  60
Camden      51  62  36  59  39  73  54  71 / 100   0   0   0   0   0  20  50
Crestview   54  71  37  65  38  74  56  78 / 100   0   0   0   0   0  30  60

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CST tonight for ALZ051>060-261>266.

     High Rip Current Risk through late Wednesday night for ALZ265-
     266.

     High Surf Warning until 6 PM CST Wednesday for ALZ265-266.

FL...Wind Advisory until midnight CST tonight for FLZ201>206.

     High Rip Current Risk through late Wednesday night for FLZ202-
     204-206.

     High Surf Warning until 6 PM CST Wednesday for FLZ202-204-206.

MS...Wind Advisory until midnight CST tonight for MSZ067-075-076-078-
     079.

GM...Gale Warning until midnight CST tonight for GMZ630>632.

     Small Craft Advisory from midnight tonight to midnight CST
     Wednesday night for GMZ630>632.

     Gale Warning until 3 AM CST Wednesday for GMZ633>636.

     Small Craft Advisory from 3 AM Wednesday to midnight CST
     Wednesday night for GMZ633>636.

     Gale Warning until midnight CST Wednesday night for GMZ650-655-
     670-675.

     Small Craft Advisory from midnight Wednesday night to 9 AM CST
     Thursday for GMZ650-655-670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 6:17 PM CSTSevere Thunderstorm WarningMOBGreene, Perry58 min
Mar 4, 6:26 PM CSTTornado WarningMOBWayne34 min
Mar 4, 6:31 PM CSTSevere Thunderstorm WarningMOBWayne29 min
Mar 4, 6:31 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone59 min
Mar 4, 6:34 PM CSTTornado WarningMOBGreene, Perry, Wayne41 min
Mar 4, 6:57 PM CSTSevere Thunderstorm WarningMOBGreene, Wayne63 min
Mar 4, 7:14 PM CSTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone61 min
Mar 4, 8:07 PM CSTSevere Thunderstorm WarningMOBGeorge53 min
Mar 5, 4:49 AM CSTWind AdvisoryMOBGeorge, Greene, Perry, Stone, Wayne13 hr
Mar 4, 7:52 PM CSTSevere Thunderstorm WarningMOBClarke, Monroe, Washington, Wilcox53 min
Mar 4, 8:16 PM CSTSpecial Marine WarningMOB89 min
Mar 4, 8:40 PM CSTSevere Thunderstorm WarningMOBButler, Clarke, Conecuh, Monroe, Wilcox65 min
Mar 4, 8:58 PM CSTSpecial Weather StatementMOBBaldwin, Conecuh, Mobile62 min
Mar 4, 9:10 PM CSTSpecial Marine WarningMOB95 min
Mar 4, 9:28 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Escambia, Monroe62 min
Mar 4, 9:39 PM CSTSpecial Marine WarningMOB36 min
Mar 4, 9:44 PM CSTSevere Thunderstorm WarningMOBBaldwin61 min
Mar 4, 9:50 PM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe40 min
Mar 4, 10:16 PM CSTSpecial Marine WarningMOB89 min
Mar 4, 10:31 PM CSTSevere Thunderstorm WarningMOBButler, Crenshaw59 min
Mar 4, 11:09 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBCovington, Escambia66 min
Mar 4, 11:31 PM CSTSpecial Marine WarningMOB74 min
Mar 4, 11:33 PM CSTSpecial Marine WarningMOB72 min
Mar 5, 4:54 AM CSTHigh Surf AdvisoryMOBBaldwin, Mobile22 hr

Nearby

Tornado Warnings in Mississippi, 2025Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.